Mississippi, 2015Damaging Winds in Mississippi, July 30, 2015
July 30, 2015 · NWS JAN · 11 events in 9 counties and zones
A weak frontal boundary, daytime heating, instability, and gulf moisture combined to form severe thunderstorms across the southern portions of central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $59,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary, daytime heating, instability, and gulf moisture combined to form severe thunderstorms across the southern portions of central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 30, 8:40 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 30, 8:40 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT THU JUL 30 2015
.UPDATE...
OVERALL FORECAST IS GENERALLY ON TRACK. SFC ANALYSIS INDICATES
FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN PORTIONS OF THE REGION.
EXPECT ALONG/S OF THE BOUNDARY TO WARM EFFICIENTLY AS COMPRESSIONAL
HEATING AND POOLING OF MOISTURE AID IN TEMPERATURES IN THE MID/UPPER
90S AND HEAT INDICES TO CLIMB ABOVE 105 DEGREES...WITH AREAS IN THE W
MS DELTA AND NE LA TO CLIMB BETWEEN 111-115 DEGREES. EXCESSIVE HEAT
WARNING FOR W MS/NE LA AND HEAT ADVISORY FOR MOST OF THE AREA WILL
CONTINUE UNTIL 7PM TONIGHT. HWO/GRAPHICS LOOK GOOD AND NPW IS SHIPPED
OUT.
ALSO AS THE S/WV ALOFT MOVES IN PER WATER VAPOR IMAGERY AND PW'S IN
REGIONAL 12Z SOUNDINGS ARE IN THE 1.7-2 INCH RANGE...HI-RES GUIDANCE
INCLUDING ARW/NMM AND SSEO INDICATE CONVECTION TO DEVELOP IN THE E/SE
MS. EXPECT MOST ACTIVITY TO DEVELOP MAINLY AFTER 16-17Z AND LASTING
THROUGH 23-01Z. DUE TO SOME INVERTED V SOUNDING...STEEP 850-700MB
LAPSE RATES AROUND 6-7 DEG C/KM...0-3KM LAPSE RATES AROUND 8-9 DEG C
AND VERTICAL TOTALS AROUND 27-29 DEG C...EXPECT MODERATE TO HIGH
INSTABILITY TO DEVELOP ACROSS THE AREA. WITH SOME NRLY FLOW ALOFT
AROUND 15-20KT ESPECIALLY IN E/SE MS...SOME STRONG/SEVERE STORMS
CAPABLE OF STRONG WINDS ARE POSSIBLE. TIMING IN GRAPHICS LOOKS GOOD
OVERALL BUT SOME STORMS COULD POSSIBLY LINGER PAST 6-7PM.
FOR FORECAST ELEMENTS...ADJUSTED CURRENT HOURLY TEMPS/DEWPOINTS TO
BLEND INTO PREVIOUS FORECAST AS IT SEEMS ON TRACK. REST LOOKS GOOD
OVERALL. REST OF THE PRODUCTS ARE SHIPPED OUT. /DC/
&&
.AVIATION...VFR CONDITIONS WILL EXIST WITH THE ONLY RESTRICTIONS
COMING FROM SCT TSRA. A FEW OF THE STRONGER STORMS COULD HAVE SOME
DAMAGING WINDS. WILL FOCUS THE TIMING OF THE VCTS IN THE 18-23Z
RANGE WITH BETTER POTENTIAL TO SEE THIS ACTIVITY ACROSS THE SOUTH
HALF. WINDS WILL BE N/NE TODAY WITH SOME GUSTS APPROACHING 20KTS.
/17/
&&
.PREV DISCUSSION... /ISSUED 407 AM CDT THU JUL 30 2015/
SHORT TERM...FOCUS AGAIN TODAY WILL BE THE OPPRESSIVE HEAT. WHILE
THERE WILL BE SOME STORMS AROUND DURING THE AFTERNOON...FEELING IS
THAT COVERAGE MAY BE LESS THAN PREV EXPECTED WHICH IS SUPPORTED BY
THE LATEST HI-RES TRENDS AS WELL AS THE NAM/GFS. AS FOR THE
HEAT...THE AREA WILL BE LOCATED JUST AHEAD OF A SFC FRONT AND IN THE
LOW LEVEL THERMAL AXIS. WHILE YESTERDAY OFFERED THE MOST OPTIMAL
ZONE TO REALLY HEAT UP...TODAY WILL BE QUITE GOOD...ESPECIALLY
ACROSS THE S HALF. MORE MID/UPPER 90S ARE EXPECTED FOR HIGHS. THE
DIFFERING FACTOR TODAY WILL BE THE REALLY HIGH DEW PTS. THESE WILL
HOLD IN THE MID/UPPER 70S AS MOISTURE POOLS AHEAD OF THE BOUNDARY.
THIS WILL SERVE TO SUPPORT HEAT INDICES BETWEEN 105-110 FOR NEARLY
ALL OF THE AREA WITH SOME LOCATIONS (MAINLY W-CENTRAL) EXCEEDING
110. DUE TO THIS...WILL ADD AN AREA OF THE CWA TO A EXCESSIVE HEAT
WARNING.
AS FOR STORMS...SFC BASED INSTABILITY WILL BE EXTREME TODAY WITH ALL
THE HIGH SFC DEW PTS. HOWEVER...LOWER LEVEL CONVERGENCE SEEMS TO BE
VERY LIMITED DESPITE THE SFC BOUNDARY PUSHING SOUTH.
ADDITIONALLY...THE MID LEVEL S/WV WILL BE SOUTH OF THE CWA AND THE
MID LEVELS WILL BE CHARACTERIZED BY MORE OF A FLAT RIDGE AXIS. THIS
WILL MAKE FOR A MORE HOSTILE CONVECTIVE ENVIRONMENT DESPITE A
CONDUCIVE THERMO ENVIRONMENT. DUE TO THIS...HAVE LOWER POPS FROM THE
PREV FORECAST...BUT THEY STILL REMAIN IN THE 30-40% RANGE FOR A GOOD
PORTION OF THE CWA (S HALF). DESPITE SOME OF THE PRO/CONS...ENOUGH
INGREDIENTS WILL LIKELY EXIST TO SUPPORT A FEW STRONG/SVR STORMS AND
WILL CONTINUE TO MENTION THE LIMITED THREAT FOR TODAY. TIMING WILL
MAINLY BE 2-6PM. LOOK FOR STORM ACTIVITY TO MOVE OFF TO THE SW.
DRIER AIR WILL FILTER INTO THE REGION TONIGHT AND SUPPORT COOLER
TEMPS FOR FRI MORNING AS WELL AS SAT MORNING. NEARLY ALL GUID IS
OFFERING LOWER DEWPTS THAN THE PREV RUNS WHICH WILL SUPPORT MORE OF
AN OPPORTUNITY TO COOL DURING THE OVERNIGHTS. DUE TO THIS...HAVE
LEANED MORE ON THE LATEST MOS OUTPUT WHICH AS MORE OF THE CWA IN THE
UPPER 60S FOR LOW WITH A FEW MID 60 READINGS. HIGHS ON FRI WILL
AGAIN BE WARM...BUT MORE IN THE 92-95 DEGREE RANGE WHICH IS SOME 5
DEGREES LESS THAN WHAT WE HAVE BEEN EXPERIENCING.
MOST OF TONIGHT AND ESPECIALLY FRI-FRI NGT WILL BE PRECIP FREE AS
DEEP LAYER DRY AIR MOVES IN. LOOK FOR VERY ANOMALOUS PWAT AIR WITH
VALUES OF 1.0 IN OR LESS BY FRI AFTERNOON/NIGHT. /CME/
LONG TERM...AT THE BEGINNING OF THE PERIOD...LIGHT MID LEVEL NW FLOW
REGIME WILL BE IN PLACE OVER THE REGION AS RIDGE HAS RETROGRADED AND
BROAD TROFFINESS MOVES THROUGH THE GREAT LAKES REGION. AT THE
SURFACE... MUCH LOWER DEWPOINTS IN THE 50S/60S WILL BE IN PLACE OVER
THE AREA FROM THE AIRMASS CHANGE THAT OCCURRED ON FRIDAY.
THE PATTERN LOOKS TO REMAIN ABOUT THE SAME THROUGH A GOOD CHUNK OF
THE EXTENDED TIMEFRAME. THE DRY AIR WILL CONTINUE TO BE REINFORCED
OVER THE AREA THROUGH TUESDAY AS LIGHT NORTHEASTERLY WINDS BRING DRY
SLUGS OF DRY AIR SOUTHWARD. WITH THE DRIER AIR IN PLACE...HOT
TEMPERATURES WILL BE MORE EASILY ATTAINED...BUT WITH IT BEING MORE OF
A DRY HEAT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN THE AIR TEMP.
A SLIGHT CHANCE OF CONVECTION WILL CONTINUE OVER THE FAR
SE...HOWEVER...IN BETTER LOW LEVEL MOISTURE CLOSER TO THE COAST.
ELSEWHERE DRY WEATHER WILL PREVAIL THROUGH TUESDAY/WEDNESDAY. /26/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 71 94 69 / 34 10 0 0
MERIDIAN 95 69 93 66 / 42 10 1 0
VICKSBURG 99 70 95 66 / 29 6 0 0
HATTIESBURG 97 74 95 69 / 43 21 11 4
NATCHEZ 97 71 93 68 / 34 16 4 0
GREENVILLE 96 70 94 68 / 17 4 0 0
GREENWOOD 95 68 93 66 / 18 5 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ034>039-042>046-
048>066-072>074.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ040-
041-047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ026.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
DC/17/CME/26Hazardous weather outlook, Jul 30, 1:18 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT THU JUL 30 2015
ARZ074-075-MSZ034>036-311930-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES-
218 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
MSZ018-019-025>033-311930-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
218 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
LIMITED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES AROUND 105 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
LAZ007>009-015-MSZ040-041-311930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-ISSAQUENA-SHARKEY-
218 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AS HEAT INDEX VALUES
WILL PEAK BETWEEN 111 AND 115 DEGREES.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
MSZ037>039-042>046-048>066-072>074-311930-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
218 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
ELEVATED HEAT STRESS WILL REMAIN POSSIBLE TODAY WITH HEAT INDEX
VALUES OF 106 TO 110 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6
PM.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.
LAZ016-023>026-MSZ047-311930-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-
218 PM CDT THU JUL 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON
AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY WITH HEAT INDEX VALUES
OF 111 TO 115 DEGREES. ADDITIONALLY...A FEW SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE BETWEEN 2 AND 6 PM.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2)
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.
21
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 30, 1:01 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT THU JUL 30 2015
MSZ061-062-301930-
LINCOLN MS-FRANKLIN MS-
201 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
SOUTHWESTERN LINCOLN COUNTIES UNTIL 230 PM CDT...
AT 200 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER CENTER POINT...OR 15 MILES NORTHWEST OF MCCOMB...MOVING
SOUTHWEST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LITTLE SPRINGS AROUND 210 PM CDT.
LAT...LON 3135 9082 3148 9070 3142 9050 3135 9052
TIME...MOT...LOC 1900Z 029DEG 18KT 3141 9063
17
Special weather statement, Jul 30, 1:05 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT THU JUL 30 2015
LAZ007-301930-
MOREHOUSE LA-
205 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MOREHOUSE PARISH
UNTIL 230 PM CDT...
AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STERLINGTON...OR 7 MILES WEST OF BASTROP...MOVING SOUTHWEST AT
20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
MOREHOUSE PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3274 9205 3276 9206 3279 9205 3284 9206
3283 9205 3276 9190 3266 9194 3268 9196
3271 9197 3270 9202 3271 9204 3270 9204
3269 9205 3273 9207
TIME...MOT...LOC 1905Z 028DEG 17KT 3275 9204
17Special weather statement, Jul 30, 1:24 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT THU JUL 30 2015
MSZ062-302000-
LINCOLN MS-
224 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LINCOLN COUNTY
UNTIL 300 PM CDT...
AT 223 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ENTERPRISE...OR 9 MILES SOUTH OF BROOKHAVEN...MOVING SOUTHWEST
AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LINCOLN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3155 9040 3148 9028 3135 9034 3135 9056
TIME...MOT...LOC 1923Z 033DEG 27KT 3145 9039
19
Special weather statement, Jul 30, 1:36 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU JUL 30 2015
MSZ063-302000-
LAWRENCE MS-
236 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAWRENCE COUNTY UNTIL
300 PM CDT...
AT 236 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TOPEKA...OR 14 MILES NORTHWEST OF KOKOMO...MOVING SOUTHWEST AT
55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN LAWRENCE
COUNTY.
LAT...LON 3134 9009 3134 9011 3135 9011 3135 9024
3140 9025 3149 9018 3140 8999 3139 8999
3139 9004 3134 9004 3133 9006 3133 9008
TIME...MOT...LOC 1936Z 028DEG 49KT 3138 9014
17Special weather statement, Jul 30, 1:39 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT THU JUL 30 2015
LAZ008-015-302015-
RICHLAND LA-WEST CARROLL LA-
239 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WEST CARROLL AND
NORTHEASTERN RICHLAND PARISHES UNTIL 315 PM CDT...
AT 239 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HOLLY RIDGE...OR 10 MILES NORTHEAST OF RAYVILLE...
MOVING SOUTHWEST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOLLY RIDGE AROUND 255 PM CDT.
RAYVILLE AROUND 310 PM CDT.
LAT...LON 3257 9179 3256 9177 3256 9174 3259 9174
3261 9172 3261 9167 3264 9165 3267 9164
3268 9162 3270 9163 3257 9149 3242 9169
3254 9182
TIME...MOT...LOC 1939Z 046DEG 20KT 3259 9163
17Special weather statement, Jul 30, 1:53 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT THU JUL 30 2015
LAZ024-026-302030-
CATAHOULA LA-CONCORDIA LA-
253 PM CDT THU JUL 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CONCORDIA AND
CENTRAL CATAHOULA PARISHES UNTIL 330 PM CDT...
AT 253 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WALLACE RIDGE...OR 15 MILES WEST OF FERRIDAY...MOVING SOUTHWEST
AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WILDSVILLE AROUND 300 PM CDT.
JONESVILLE AROUND 305 PM CDT.
MANIFEST AROUND 310 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HARRISONBURG.
LAT...LON 3183 9184 3168 9166 3152 9182 3172 9200
TIME...MOT...LOC 1953Z 046DEG 20KT 3170 9180
17
Thunderstorm Wind, Jones
- When
- July 30, 2:10 PM CST
- Where
- Jones County, 1.14 mi SSW of (Pib)pine Belt Rgnl
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.456, -89.341
A tree was blown down near the intersection of New Zion Road and Monroe Road.
Thunderstorm Wind, Claiborne
- When
- July 30, 2:28 PM CST
- Where
- Claiborne County, 2.61 mi NW of Gordon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.931, -91.006
A tree was blown down on Old Colony Road.
Thunderstorm Wind, Rankin
- When
- July 30, 2:30 PM CST
- Where
- Rankin County, 0.69 mi S of Star
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.090, -90.050
Numerous trees were blown down, a road sign was twisted, and a roof was torn off a chicken house.
Thunderstorm Wind, Lamar
- When
- July 30, 2:32 PM CST
- Where
- Lamar County, 3.91 mi NW of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -89.467
A couple of trees were blown down on and near Canebrake Boulevard.
Thunderstorm Wind, Lamar
- When
- July 30, 2:33 PM CST
- Where
- Lamar County, 1.49 mi NW of Epley
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.394, -89.539
A tree was blown down on Crossland Road.
Thunderstorm Wind, Jones
- When
- July 30, 2:35 PM CST
- Where
- Jones County, 2.39 mi WSW of Ovett
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 31.464, -89.086
A tree came down on a home located along Highway 29.
Thunderstorm Wind, Simpson
- When
- July 30, 2:58 PM CST
- Where
- Simpson County, 0.77 mi ESE of Shivers
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.796, -89.988
A tree was blown down and blocked Highway 43 South.
Thunderstorm Wind, Forrest
- When
- July 30, 3:10 PM CST
- Where
- Forrest County, (Hbg)hattiesburg Arp
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $10
- Reported by
- ASOS
- Coordinates
- 31.270, -89.250
Thunderstorm Wind, Copiah
- When
- July 30, 3:55 PM CST
- Where
- Copiah County, 1.92 mi E of Martinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 31.783, -90.388
Trees were blown down on Martinsville Road.
Thunderstorm Wind, Hinds
- When
- July 30, 4:02 PM CST
- Where
- Hinds County, 0.79 mi ENE of Van Winkle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 32.305, -90.258
Trees fell onto equipment near Halsey Avenue and also on Jackson Highway, just west of Highway 80. Both of these caused power outages. Also, a large tree was split near Lexington Avenue.
Thunderstorm Wind, Clarke
- When
- July 30, 4:27 PM CST
- Where
- Clarke County, 2.36 mi NNE of Nancy
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.963, -88.821
A tree was blown down on County Road 281 near Harmony.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 30 to 31, 20151 death · 1 event
- Damaging Winds in New York, July 30, 2015$41,000 · 61 kt wind · 8 events
- Damaging Winds in Oklahoma, July 30, 2015$23,000 · 70 kt wind · 6 events
- Flash Flooding and Flood in Arizona, July 30 to 31, 20151 injured · $12,000 · 5 events
- Flash Flood and Hail in Nevada, July 30 to 31, 2015$16,000 · 61 kt wind · 4 events
- Damaging Winds in Louisiana, July 30, 2015$15,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Colorado, July 30, 2015$10,000 · 78 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20155 events
- Waterspouts in Gulf of Mexico, July 30, 20154 events
- Damaging Winds in District of Columbia, July 30, 2015$4,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 30, 20154 events
- Damaging Winds in Louisiana, July 30, 201552 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586309, 586306, 586310, 586313, 586312, 586311, 586315, 586326, 586317, 586307, 586320.